New member

I was diagnosed with AF in early 2010. The previous year I had experienced ' strange' symptoms - feeling shaky and assuming it was some version of hypoglycaemia. I would eat more as this seemed to stabilise my shaky feeling. I put on weight. GP tested me for the above or diabetes but normal results. Also, I would suddenly become very tired and I had no choice but to 'sleep'. I would sleep for 10 or 20 minutes. Eventually, after one normal ECG, a second ECG showed occasional proximal fibrilation and short runs of atrial ectopics. I tried sotalol but became very wheezy within a week. I tried Flecainide and ended up in hospital - sick and hallucinating. I am now on a small dose of bisoprolol. I have been stable for the last two years - no shaky episodes or involuntary sleeping - now thought to have been fainting because of very high heart rate.

I exercise a lot and I do get frequent heart arrhythmia irregular high readings - 180 beats - but they never last for more than 20 secs. So at the minute I am being left alone. I take aspirin and will need to consider anticoagulation in the next few years but I do not know which drug would be most suitable for me.

Anyway must wanted to say hello

7 Replies

  • I'd get anticoagulants now if I were you and a second opinion from a different doctor. You need it.

    Hello by the way, I've been fighting AF for a few years but on tHe front line since 2013. This forum is very useful.

  • Hi there and welcome to this amazing forum. I had similar symptoms to yours and wondered what on earth was happening to me. I had a huge AF episode 6 years ago today incidentally and was diagnosed with AF. What a shock it was.

    I do hope you have the best medical support available ongoing and yes I would ask about anticoagulation. I take one of the new ones and have been doing so for 2 years. Your cardiac team if you have one are the best people to advise you on your particular need. Have a look on AFA website for info about the varies anticoags available.

    Be well.


  • Thank you for the reply Dee. You are the first person I have heard of who has reported a similar onset symptom to mine - a shaky hypogylcemia-like feeling that I mistakenly thought meant I needed to eat more.

    I would like to find out more about the new anti- coagulation drugs and how people are finding them? I don't get any major symptoms at this point in time and wish to continue aspirin for other reasons. It is good to hear the experiences of others.

  • Welcome to this forum. I have found it great for support and information. You don't mention if you are under the care of an Electrophysiologist? My EP recommended anticoagulants and if you look at recommendations for people with AF it explains the benefits over Aspirin. Wishing you well.

  • Thank you for the concern. I do have an EP and have been treated at the Heart Hospital, UCL. They monitor me.

  • Hi nice to see another newbie around here. Since joining I have found it's been such a relief to talk about AF with people who actually understand and have been through what I am experiencing.

    My symptoms have been more traditional than yours so I can't comment on most of it. I am also using Aspirin from when I was first diagnosed in 2011 and after reading posts here realise I need to update this medication as it's not really designed to do what I need it to regarding stroke prevention.

    I'd also suggest you google "AF and Magnesium". I am a magnesium supplement convert and it's helped regulate my heart so much better than some of the meds I have been on. PM me if you want more info.

    Welcome! :)

  • Have you had your Thyroid checked,I have Paroxysmal AF and an under active thyroid,same symptoms,eating like a horse,falling asleep,no energy.

    This can cause havoc with AF.

    If AF goes from under to over,this effects the heart rythym,I would ask for a check.

    Keep well,


You may also like...